Periodic Solutions of a Many-Rotator Problem in the Plane. II. Analysis of Various Motions

Sommacal, Matteo, Françoise, Jean Pierre and Calogero, Francesco (2003) Periodic Solutions of a Many-Rotator Problem in the Plane. II. Analysis of Various Motions. Journal of Non-linear Mathematical Physics, 10 (2). pp. 157-214. ISSN 1402-9251

PDF (Article)
102art1.pdf - Published Version
Available under License Creative Commons Attribution.

Download (2MB) | Preview
Official URL:


Various solutions are displayed and analyzed (both analytically and numerically) of a recently-introduced many-body problem in the plane which includes both integrable and nonintegrable cases (depending on the values of the coupling constants); in paticular the origin of certain periodic behaviors is explained. The light thereby shone on the connection among integrability and analyticity in (complex) time, as well as on the emergence of a chaotic behavior (in the guise of a sensitive dependance on the initial data) not associated with any local exponential divergence of trajectories in phase space, might illuminate interesting phenomena of more general validity than for the particular model considered herein.

Item Type: Article
Additional Information: Electronic version of an article published as Journal of Non-linear Mathematical Physics,10,2, 157-214, 10.2991/jnmp.2003.10.2.4 [copyright World Scientific Publishing Company]
Subjects: F300 Physics
G100 Mathematics
Department: Faculties > Engineering and Environment > Mathematics, Physics and Electrical Engineering
Related URLs:
Depositing User: Dr Matteo Sommacal
Date Deposited: 09 May 2012 14:06
Last Modified: 17 Dec 2023 12:53

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics